Hives for 7 days day, last day of prednisone hydroxyzine hcl, hives still coming

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jbfit
New Member


Date Joined Apr 2013
Total Posts : 2
   Posted 4/6/2013 11:25 PM (GMT -7)   
This is my first time using a forum like this and also my first time having this kind of reaction. I broke out in hives Sunday evening. I thought that it would go away, but by Tuesday morning (around 2:30am) they were all over. I went to the ER and they prescribed me prednisone (40mg a day for 5 days),hydroxyzine and claratin. Then on Thursday, I got a hive on my eyelid and ran to the ER (well, i drove). They gave me 60 mg of prednisone and prescribed zantac as well. Yesterday, my hands were swollen and hurt, couple of jumbled spots on elbows and neck. That eventually went away. Now it's Sunday (2:20am) and I can feel them coming back a little on my scalp, face, legs and neck. However, they're not in large areas and I can withstand them. I'm concerned that when I stop the predisone and hydroxyzine they'll come back full force.

The doctors say I had an allergic reaction to something. I guess through all this rambling, I'm looking for comfort and wondering since the hives are not all over or severe anymore, does that mean I'm getting better?

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 4/7/2013 6:27 PM (GMT -7)   
Are you doing or using something new? Detergent? Soap? New flower or plant? New type of clothes? New furniture? New food? If it were myself, I'd march over to my doctor and get a referral to see an allergist, and get some allergy testing too.
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ And Doctor's Worse Nightmare DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor

jbfit
New Member


Date Joined Apr 2013
Total Posts : 2
   Posted 4/7/2013 10:39 PM (GMT -7)   
Nothing has changed. I came in contact with cattails last Sat. at the pond. My kids were hitting them on the trees. The seeds flew off of them and some got on me. I thought I wiped them off pretty good. Then in the morning of Easter Sunday, I had a little itch on my arm that I thought was a bug bite. Then by Sunday night I broke out. That's the only thing that I could think of. I've just never had a severe allergic reaction to anything. I got a referral to an allergist. I'm calling them today to see when i can get an appointment.

Pretty_Imperfection
New Member


Date Joined Apr 2013
Total Posts : 19
   Posted 4/8/2013 7:07 AM (GMT -7)   
Hi, jbfit, welcome to Healing Well. I have Idiopathic Chronic Urticaria (chronic hives w/o a cause) and when I first got my hives, it was a bit like yours. I have had them for almost 2 years now and it doesn't get better but it's easier to deal with them now I know different methods. I would suggest, if you have bad seasonal allergies, to take precautions on keeping those allergies at bay in order to focus on what caused the hives.Also getting multiple allergists' opinions is also good and have a regular allergists. Hives seem to be affecting more and more people everyday, sadly majority to all of those people have them pretty severely. Taking an allergy medicine is good, but not an effective and long term solution. I'm sorry to hear you are getting the swelling badly. I experience swelling and severe itching when I do not take meds on time or if I'm exposed to a strong allergen. Also, if you aren't already, keep your body and immune system as healthy as possible. The healthier you are, the more your immune system can fight them. I'm not a specialist but I just like to share what has worked for me to people who always had/ have them or are new to this awful thing. Some encouraging words: If hives become a part of your everyday life, don't get discouraged. Don't let them bring you down or control where you travel or any aspect of your life. I hope all goes well and that it's just a phase and passes soon. Have a good day and if you need support, Healing Well has awesome moderators and members who are always listening and always give support.
Be pretty/handsome. Be Imperfect. Be you!

groverpower
Regular Member


Date Joined Aug 2012
Total Posts : 183
   Posted 4/11/2013 12:51 AM (GMT -7)   
Hello jbfit,

I also have what P.I. has, Idiopathic Chronic Urticaria. I started getting it about 6 months ago. I am on regular doses of antihistamines + probiotics + water therapy + turmeric. I am also on my 3rd cycle with prednisone.

Prednisone is double bladed. Nothing tames my hives like pred but as soon as I taper they come back with a vengeance. Everytime my taper reaches 5mg, I started at 20mg/day, the outbreak is crazy and then it subsides. Recently I was down to 5mg but went back up to 10mg, cause I got the flu and i suspect it caused my hives to majorly flare up. Gave in and went back up to 10gm. I am now on 5mg for 5 days and had my worst breakout last night to this am. I resisted going back up to 10mg. I hope a can stay at 5mg and then wean off completely.

There is a side to me that kinda regrets going on pred because before going on pred my hives werent this bad but thats over and I just need to deal with what to do going forward. Trying to reduce my alcohol intake as well. Yes, I agree with P.I., just try not to be overwhelmed by your hives and dont let it control your life. you will develop some coping strategies along the way a lot by trial and error.

BTW, I also deal with Anxiety so am sure you can imagine how my hives ramp up my anxiety and how my anxiety in turn ramps up my hives.. Oh what a sweet world :)

groverpower
Regular Member


Date Joined Aug 2012
Total Posts : 183
   Posted 4/11/2013 12:51 AM (GMT -7)   
Hello jbfit,

I also have what P.I. has, Idiopathic Chronic Urticaria. I started getting it about 6 months ago. I am on regular doses of antihistamines + probiotics + water therapy + turmeric. I am also on my 3rd cycle with prednisone.

Prednisone is double bladed. Nothing tames my hives like pred but as soon as I taper they come back with a vengeance. Everytime my taper reaches 5mg, I started at 20mg/day, the outbreak is crazy and then it subsides. Recently I was down to 5mg but went back up to 10mg, cause I got the flu and i suspect it caused my hives to majorly flare up. Gave in and went back up to 10gm. I am now on 5mg for 5 days and had my worst breakout last night to this am. I resisted going back up to 10mg. I hope a can stay at 5mg and then wean off completely.

There is a side to me that kinda regrets going on pred because before going on pred my hives werent this bad but thats over and I just need to deal with what to do going forward. Trying to reduce my alcohol intake as well. Yes, I agree with P.I., just try not to be overwhelmed by your hives and dont let it control your life. you will develop some coping strategies along the way a lot by trial and error.

BTW, I also deal with Anxiety so am sure you can imagine how my hives ramp up my anxiety and how my anxiety in turn ramps up my hives.. Oh what a sweet world :)

BKayTrice
New Member


Date Joined Nov 2013
Total Posts : 1
   Posted 11/9/2013 6:29 PM (GMT -7)   
I took a medication the end of June for my IBS-C. By July 4th I started having red spots in the palms of my hands and on the bottom of my feet. The next day I had hives every where on my body. This has been going on now for four months. I have been taking Hydroxine, Claritin and Zyrtec. All together I am taking 8 antihistamines a day. (Hydroxine 25mg four times a day and the Claritin and Zyrtec twice a day.) It has not helped at all. I have put off taking prednisone because of my stomach issues. I am on a gluten-free diet for my gluten intolerance and take probiotics plus bifido bacteria. I know the prednisone will destroy all the good bacteria in my stomach and that is one reason I have not taken it but I am now to the point that I have to do something. Also Prednisone keeps we awake! I don't have the extreme appetite that most people have but the sleepless nights really get to me. I have read where Prednisone does not give everyone relief from the hives and I know it is not a cure.

I am going to see my dermatologist next week and talk to her about taking the Prednisone. I know it is not a cure but I am to the point I have to have some relief! When the hives first started they were mostly at night around 9-11:00 p.m. and sometimes lasting until 4:00 a.m. Now they are starting during the day and then into the night too.

On top of that I am anemic and the antihistamines make me feel tired too.
I will let you know if I go on the Prednisone and if it helps. My hives were caused by a reaction to a drug so maybe I will have different results.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, February 20, 2018 7:01 AM (GMT -7)
There are a total of 2,931,160 posts in 321,605 threads.
View Active Threads


Who's Online
This forum has 160344 registered members. Please welcome our newest member, dices.
332 Guest(s), 9 Registered Member(s) are currently online.  Details
notbob, LilyPanda, partlycloudy, tarhoosier, countess18, lazyminimoo, CathyA, garyi, straydog